MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Code Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient had low voltage alarms while connected to the cable.Log files were submitted for review.Following review, it appeared that the log file captured 10 clusters of no external power, low power hazard, and power cable disconnect events on 14jan2026 and 15jan2026.The log file captured a no external power alarm and multiple other associated alarm types while the patient was connected to the mobile power unit (mpu).This appeared to have been caused by power to the mpu being briefly interrupted.There was no pump interruption during the events as the system controller's emergency backup battery (ebb) functioned as intended.It did not appear that the patient had been sleeping on battery power.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a no external power alarm while connected to the mobile power unit (mpu), serial number unknown, was confirmed via the submitted log files.The mpu was not returned for analysis.The analysis of the submitted log files revealed intermittent no external power alarms from 14jan2026-15jan2026, consistent with the loss of alternating current power to the mpu.The alarms occurred as a result of the bus and relative state of charge voltages within either cable steadily decreasing to approximately 0v.The backup battery supported the left ventricular assist device (lvad) as intended during the loss of external power.The loss of external power did not prevent the lvad from functioning as intended.No other notable events or alarms were observed in the log file.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no response was received.The root cause of the reported event could not be conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the mobile power unit not being reported.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate 3 ifu (rev.D) section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook (rev.A) section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including low voltage, power cable disconnect, and no external power alarms.This section also provides the actions to take if the alarm does not resolve.Heartmate 3 ifu (rev.D) section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook (rev.A) section 3 ¿ ¿powering the system¿ explains how to properly use the mpu and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.This section also cautions to plug the mobile power unit into a properly tested ac electrical outlet that is dedicated to mobile power unit use and to not use portable, multiple outlet (power strip) adapters or extension cords.Heartmate 3 patient handbook (rev.A) section 6 - ¿caring for the equipment¿ and heartmate 3 instructions for use (ifu) (rev.D) section 8 - ¿equipment storage and care¿ explain how to care for and clean all equipment, including the mpu.Heartmate 3 patient handbook (rev.A) section 10 - ¿safety checklists¿ and heartmate 3 instructions for use (ifu) (rev.D) section e - ¿safety checklists¿ provide the user with checklists to assist the patient in performing routine maintenance of all components of the heartmate 3 left ventricular assist device, including the mpu.The patient handbook and the ifu caution the user to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24214016
Report Number2916596-2026-00403
Device Sequence Number12811238
Product Code DSQ
UDI-Device Identifier00813024010883
UDI-Public(01)00813024010883
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/24/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age71 YR
Patient SexUnknown
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American